MAUDE Adverse Event Report: APPLIED MEDICAL TECHNOLOGY, INC AMT BRIDLE PRO; NASAL TUBE RETAINING SYSTEM

APPLIED MEDICAL TECHNOLOGY, INC AMT BRIDLE PRO; NASAL TUBE RETAINING SYSTEM
Model Number 4-421618
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Airway Obstruction (1699); Aspiration/Inhalation (1725)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was originally reported to amt on 05/07/2024 by (b)(6) indicating that the retrieval probe was sucked into the patient's airway during bridle placement.The physician was able to remove the device from the patient using forceps.It was reported that this patient was sedated and, on a ventilator, but was able to move their head.It was also reported that the nurse placing the bridle had the probe inserted 2/3 of the way into the nares and that she had a firm grip on it.It is possible the nurse inserted the probe too far into the nasal cavity or at an incorrect angle for the patient's anatomy.If the patient experienced any involuntary head movement during the bridle placement it could contribute to placement issues.It is unclear if the ventilator contributed to the event.While no serious injury occurred, the complaint is being reported to fda due to the unforeseen risk reported from the misplacement of the device.If intervention was not taken to remove the retrieval probe, injury could have occurred.It is believed that the event was caused by device misuse.Examination of the returned device found no manufacturing defects occurred.The probe was found fully intact and functional.Lot information was not available.Amt has logged this complaint into our system for trending purposes under complaint #: (b)(4).
 
Event or Problem Description
It was reported on 05/07/2024 by (b)(6) of (b)(6) medical center that, "one of our nurses was bridling a cortrak small bore feeding tube and the blue probe with the magnet on it was sucked down into the patient.The patient was on the ventilator, but a chest xray was performed and you can see the magnet from the probe.The md had to go in with forceps and retrieve it".She also noted that, "this is the first time we have seen this.The nurse states she had the probe about 2/3 of the way in and that she had a firm grip on it".

Brand Name
AMT BRIDLE PRO
Common Device Name
NASAL TUBE RETAINING SYSTEM
Manufacturer (Section D)
APPLIED MEDICAL TECHNOLOGY, INC
8006 katherine boulevard
brecksville OH 44141
Manufacturer (Section G)
APPLIED MEDICAL TECHNOLOGY, INC.
8006 katherine boulevard
brecksville OH 44141
Manufacturer Contact
ellyn smith
8006 katherine boulevard
brecksville, OH 44141
4402622539
MDR Report Key19473582
Report Number1526012-2024-00008
Device Sequence Number12530767
Product Code KNT
UDI-Device Identifier00842071115890
UDI-Public00842071115890
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142971
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4-421618
Device Catalogue Number4-421618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Initial Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown